Alert archive / Nevada / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 14, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 18, 2004, 7:07 PM PDT for Lander County, Nevada. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2004, 7:07 PM PDT (02:07 UTC)
- Expired
- Jul 18, 2004, 8:00 PM PDT
- In force
- 53 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County Lander County, NV
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 2.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2868 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KLKN 190207 SVRLKN NVC015-190300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 707 PM PDT SUN JUL 18 2004 THE NATIONAL WEATHER SERVICE IN ELKO NEVADA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL LANDER COUNTY IN NORTH CENTRAL NEVADA THIS INCLUDES THE CITY OF BATTLE MOUNTAIN * UNTIL 800 PM PDT * AT 700 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF BATTLE MOUNTAIN...AND MOVING NORTHEAST AT 5 MPH. THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTHEAST OF BATTLE MOUNTAIN BY 800 PM PDT LAT...LON 4052 11715 4036 11705 4054 11655 4074 11695 $$ SLA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:05 PM PDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 18, 3:05 PM PDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 305 PM PDT SUN JUL 18 2004 .SYNOPSIS...MONSOON MOISTURE WILL CONTINUE ACROSS NORTHERN AND CENTRAL NEVADA THROUGH EARLY NEXT WEEK BEFORE A DRIER SOUTHWEST FLOW MOVES INTO THE AREA AROUND MID-WEEK FOR A DECREASE IN THUNDERSTORM ACTIVITY. && .DISCUSSION...ATMOSPHERE IS STABILIZING BEHIND THE EXITING VORT FEATURE. HAVE CANCELLED FLASH FLOOD WATCH FOR THIS EVENING. MONSOON MOISTURE WILL REMAIN OVER CWA THROUGH TOMORROW. DRIER SOUTHWEST FLOW BEGINS TUESDAY GRADUALLY DRYING OUT THE CWA AS PAC LOW PUSHES EAST. THUNDERSTORM POTENTIAL WILL STILL EXIST OVER MOST OF THE CWA THROUGH TUESDAY AS ATMOSPHERE REMAINS UNSTABLE AND PW VALUES HOVER NEAR .90...THUNDERSTORM POTENTIAL SHIFTS TO THE NORTH EASTERN CORNER OF THE CWA BY WEDNESDAY. MONSOON MOISTURE RETURNS LATE IN THE PERIOD AS FOUR CORNERS HIGH REISTABLISHES ITS SELF. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && SMITH
Hazardous weather outlook, Jul 18, 6:41 AM PDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 641 AM PDT SUN JUL 18 2004 NVZ013-031>037-191230- EXTREME EASTERN ELKO COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 641 AM PDT SUN JUL 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEVADA .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY ACROSS CENTRAL AND NORTHEAST NEVADA. THESE THUNDERSTORMS WILL MOVE VERY SLOWLY PRODUCING LOCALLY HEAVY RAINS ACROSS THE SAME AREA FOR A EXTENDED PERIOD OF TIME WITH FLASH FLOODING POSSIBLE. THEREFORE A FLOOD WATCH FOR FLASH FLOODING HAS BEEN ISSUED FOR CENTRAL AND NORTHEAST NEVADA THIS AFTERNOON AND EVENING. PLEASE SEE PRODUCT RNOFFALKN OR WGSU65 KLKN FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MONDAY. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINS MONDAY WITH THE POTENTIAL FOR HEAVY RAINS DECREASING THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CLAYCOMB
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:52 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 38 min |
| Jul 19, 3:25 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 50 min |
| Jul 19, 3:31 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 29 min |
| Jul 19, 4:06 PM PDT | Severe Thunderstorm Warning | LKN | Eureka | 24 min |
| Jul 19, 4:13 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 32 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.